I am on my first cycle and was fine at the beginning, as the two weeks have went on I have felt similar to morning sickness - in as much as I feel sick if I don’t eat every 2 or 3 hours I haven’t actually been sick but have came really close twice. Anyway I’ve started taking the anti sickness pill again so hopefully that will sort that out.
I am on day 13 at the moment but last night I have diarrhoea and didn’t hang around I just took the tablets I’d been given.
My question is do these symptom’s stay the same or are they likely to get worse every time I start a new cycle?
I am on my 3rd cycle and have found that the nausea and tiredness are worse at the end of the 2nd week, I haven’t really felt like eating for the last couple of days, which is unlike me. I find it very similar to when I was pregnant and when if I cooked, I then couldn’t eat. I have now been excused cooking duties!
Best Wishes Kathryn
Hi Diane and Kathryn
I queried with my onc why I felt at my worst on the week off and he explained that it was because the drug is at its highest concentration in the body then, having had 2 weeks treatment - makes sense! Like you both I find I need to eat regularly otherwise I get nauseous - haven’t been sick though also get chronic acid indigestion (have to take lansoprazole). I also had really bad diarrhoea towards the end of the 2 weeks last cycle (my 3rd) and had to control it with the immodium he’s given me. Onc suggested if I was getting diarrhoea, to take a immodium tablet half an hour before I eat as that will be more effective. SO far (day 11 of cycle 4) haven’t had any diarrhoea but he reduced the dose this last time.
I gather like most chemos, the effects are cumulative so things may well get worse, I’m afraid, Diane. That’s why I think it is quite common to reduce dosages after a few cycles.
Hope that helps
my onc put on 2 weeks on 2 off I always got the poos into about day3 in the 1st off week. This may not be possible as you are on a trial.
Hope everything else is o.k.
I’ve felt absolutely rotten the last couple of days, I’ve woken up for the last couple of days with pains in my stomach, had to rush to the toilet had diarreoha (which I’ve got tablets for) but have been boking at the same time with a little bile coming up. I feel crap and can’t wait until the tablets are finished - last 4 to be taken tomorrow morning.
I also have a meeting with the study nurse so she may decide to alter my dose tomorrow.
I just hope it works because from what I’ve been reading it doesn’t have a great result in triple negative patients.
However, there is one woman in Edinburgh on the trial who has been on Xeloda for 7 months, I’m just a bit worried if they lower the dose it won’t be as effective - if i thought it was working i could put up with it.
checked my diary and it did improve after the first few rounds not as tired or as heavy.
I’m not as tired and I do feel my legs have improved but I really feel s**t. Everyday the sickness has got worse and today has been the worst by far. I have actually considered not taking them tonight and tomorrow but, I stubborn and won’t give in!
This is the first time I’ve really felt i can’t take it, it’s making feel sick just thinking about taking the tablets.
I started taking Xeloda two years ago at first I was very unwell I was sick and had diarrhoea I was given sickness tablets to take before meals (cant think of the name I will look it up) and loperamide I must admit this didn’t seem to work. My Onc then lowered the dosage to 1500mg twice a day and things have certainly been better, I did still have diarrhoea for a while afterwards, I very occasionally get diarrhoea on the day after I have finished my chemo, but the last few cycles I have been fine. I know you do have to eat a proper meal with them and take them half an hour afterwards with a big glass of water, my Onc has always said the water is important.
I hope you start feeling better and I know how you feel.
Big hug Beli x
I’ve been on Xeloda continuously for the past 22 months (with no sign of coming off it at the moment). I always make sure that I eat a reasonable amount before I take my tablets (which isn’t always easy first thing in the morning!) and take quite a bit of water (not fruit juice or anything else) and it seems to help. Really reinforcing what Beli says - it also says in the blurb to take it with water as it absorbs more effectively.
But, like a lot of chemos, we all react differently and have different side effects so I hope that feeling nauseous disappears soon for you.
I’ve always been on a lowish dose and it’s kept me stable for nearly 2 years now.
thanks for your information, I finished my first cycle on Tuesday morning, however I spent that evening on the toilet being sick. I still feel terrible although I wasn’t sick yesterday or today still feel sick. I can’t remember ever feeling so ill. The doctor seems to think that I just need indgestion tablet and better anti sickness tablets but I’ve taken them since Tuesday afternoon and they haven’t made any difference.
The thing is I’m due to go to Ireland on holiday for a eek on the 9th August and won’t be able to go if they don’t sort this out. The nurse suggest delaying my next cycle but my onc doesn’t want to make that decision until next Tuesday. I really hope it all works out because my two girls, husband and I could do with a nice break.
My Onc at the very beginning of my treatment delayed by chemo for two weeks to enable me to try and get a bit stonger, I was always in the toilet one end or the other. I can understand your Onc wanting to wait until Tuesday, to see how you are, I hope you get is sorted and feel better.
I have just been to Ireland it was fantastic which part are you hoping to go to? I do hope you get there as I’m sure it will do you all good.
All the best Beli x
I’m supposed to be going on holiday on 1st Sept to Turkey but my Onc says she wants to start me on Xeloda in two weeks time.She says she doesn’t recommend that I go when I’m on chemo and that I shouldn’t put off starting it until I come back.I don’t really see what difference a few weeks would make.
I am really gutted now as I am so looking forward to going away.Does anyone have any advice?
have you already booked?
why didnt she put you on it earlier?
I was on xeloda for nearly 2 years and managed hols on the week off if I was going away for 2 weeks I had 2 wks off. Its always difficult starting a new treatment as we never know how our body will react. If you have a bc nurse have a word with her. Sorry I cant say “hey take no notice go and have a good time” I will say whatever else you do make sure you keep you feet nice and soft with e45!
I’m just back from 2 weeks in France and on my 4th cycle of Xeloda, my oncologist was quite happy for me to go and I had my bloods checked before I went and took the tablets with me. I did have his number and my chemo nurse’s but was fine. As Debs says though you don’t know how your body will react to a new treatment, I have been fortunate in that I haven’t had too mant side effects
Best Wishes Kathryn
Like Kathryn I have had no problems in going away whilst on Xeloda and am due to go off to France again this coming Saturday. Luckily everything has worked out in that I’ll just be starting my two weeks of tablets again when we go which also makes it easier as I’ll be seeing my oncologist on Friday after having my bloods on Thursday.
No,I haven’t booked flights yet but my friend was just about to.
When I last saw the Onc three weeks ago,on the day I have my Herceptin,she said my liver tumour had shrunk and was very positive about everything.Then,last Thursday,after having a ct scan she said my tumour had changed shape and she wants me on Xeloda straight away.I won’t go away if I start Chemo again(already had Taxotere)as I don’t fancy being ill on holiday if I react to it.I just need to know what will happen to me if I put it off until after my holiday,which will be five weeks.
Hope everything goes okay for you Alli. I think that’s the rub isn’t it in that none of us know how we’ll react to a new chemo but I must admit that it’s been the best one so far for me (having had FEC and Taxol before) - if you can call it the ‘best’ one!? But I know that’s not been the case for everyone because of the hand and foot problems plus the trots for some.
I am on the last week of my 6th cycle. I am hoping I will be be put on it for longer at a lower dose as seems to be doing the trick at the moment, although this doesnt seem to be the regime my Onc follows. Anyway will ask her when I see her in a couple of weeks. After the first cycle i had awfully sore mouth and hand /foot syndrome. was taking 2300mg. reduced to 1800mg and have been much better. I havnt felt sick at all and not had the runs. I always take it after having a good breakfast and evening meal. I also take MST which tends to bung u up so that may be why I havnt had the runs. Anyway what I am trying to say is that everyone seems to be different on this drug. as fara as holidays my ONc said She wasnt happy for me to go abroad until 3 weeks after finishing due to risk of infection so is seems that this is different with idfferent ONc’s as well.
Thanks everyone for your replies!
My Onc says that because I wasn’t that bad on Taxotere(which is supposed to be the worst Chemo),then Xeloda should be a breeze for me.We will wait and see!